I get terrible Itching on my back, to the point I scratch the skin raw. Is this related to anti tnf treatments or pain killers?

I have Ankylosing Spondylitis and was on Humira and Methotrexate injections but due to raised liver function tests they stopped the Methotrexate and changed the Humira to Enbrel. Enbrel was okay at first (started in January) but now I have niggley problems creeping in.

5 Replies

oldestnewest
  • Hi SpondyBlondie,,

    I'm on ritiximab infusion - (before giving ritiximab infusion we are given a steroid infusion and .... an infusion of something to stop the itching ... apparently) not on Humira or Enbrel so cant say about those).

    Would suggest you either speak to your rheumy team or your GP as they may be able to give you something to help.

    My husband suffered 'the itches' when he started on blood pressure tablets and was given a tablet to reduce the 'itches' which works for him.

    Good luck,

    Judi xxxx

  • Thanks for that Judi. Interestingly I do take blood pressure tablets regularly, in fact I have taken them for twenty years and never had problems like this. They changed my pain meds recently and the itching started but a lot of AS friends who are on Enbrel tell me they get itching too so I am torn as to whats causing it.

  • Hi SpondyBlondie. I am on Enbrel and have been for 2 years but not noticed any itching of the skin although my skin is very dry and I use creams formulated for dry skin.

    Suggest you speak to your GP/Rheumy consultant/nurse for advice. There are a number of over the counter preparations you can get for itchy skin - E45 cream is very good and soothing. Have a word with the pharmacist at Boots or somewhere like that and see what they recommend, but if you are making the skin raw with scratching, see your GP first to make sure there is nothing else causing it. e.g. allergies etc.

    LavendarLady x

  • The itching could be caused by medication. more likely if one of your drugs is new?.. allergies show up quite quickly and dont usually appear with time!,

    low thyroid levels can also cause itching.. best to seek further medical advice x

  • Do you take any pain meds with codine in them?If so sometimes the codine will make you itch?

You may also like...